Jump to content
helplinedonate
bluedotsmom

Do tremors sometimes subside?

Recommended Posts

Hi, everyone!

I was diagnosed with PD December 18, 2013 with confirmation during two trips to Mayo in the early months of 2014.  Tremor dominant , right hand lower arm and reduced arm swing.  Can't remember all the other things right now.

 

I go back for my for my annual follow up in July.

 

Original neuro had me try Neupro patches (super costly & no real relief.)    Neuro at Mayo started me on c-dopa/l-dopa  [100mg C-25m L]  Titrated up to 2 1/2 tablets 3 x per day with very good tremor control.

 

over probably the last two or three months, I've started having odd things happen with my right hand.  It flexes involuntarily in a weird, stretched out & twisted posture.  even stranger, the tremor seems to be better, as in very light even if I happen to be late with my meds.

 

I know everyones' experiences are different, but can a PD tremor become more dystonia over time?  anyone experienced anything like this?  Ever seen a tremor lessen?  {had to correct a misspelled word}

 

Thanks!

Anne

Edited by bluedotsmom

Share this post


Link to post
Share on other sites

Hi Anne,

It's not that your tremor has lessened, it's just well controlled by the med's. What you are seeing, is an increase in your Dystonia. I have experienced basically the same thing. Over time, my Dystonia has gone from being a minor irritation, to becoming a major inconvenience.

Share this post


Link to post
Share on other sites

I thought I saw a post where someone mentioned the max daily amount of levadopa you can take before dystonias starts occurring. (I don't know if it's as cut and dried as that). Is 750 near that upper end?

Share this post


Link to post
Share on other sites

Hi Anne,

It's not that your tremor has lessened, it's just well controlled by the med's. What you are seeing, is an increase in your Dystonia. I have experienced basically the same thing. Over time, my Dystonia has gone from being a minor irritation, to becoming a major inconvenience.

 

And to really mess with you, the Dystonia occurs with too little or too much L-dopa med's.    Takes a while to dial in medications.  Extremely stiff muscles or unwanted contractions.

 

Musicman -- Dyskinesia is different (head bobbing).  Depending on the person, that may appear around 800 to 1000.    Step right up, no two are alike!

 

Michael -- what medication have you dialed back since the DBS?

Edited by TexasTom

Share this post


Link to post
Share on other sites

Tom,

I've gone from 950mgs of L-Dopa plus 1mg of Azilect, down to 500mgs of L-Dopa......... and I'm still working on dialing things in, but I'm getting closer to that sweet spot. Oh, I only see the Dystonia, when I'm "OFF"

 

Rule of thumb.........

Too much L-Dopa = Dyskinesia

Too little L-Dopa = Dystonia

 

Although I realize that there are cases of both Dystonia and/or Dyskinesia from too much and too little L-Dopa......... just goes to show how weird this disease can be.....

Edited by FlyBaby

Share this post


Link to post
Share on other sites

Anne ,

 

Were you suggesting that tremor activity can be displaced by dystonia? So instead of your hand tremoring as before, it now has dystonia and less tremor?

 

Michael and others...can that happen as PD advances? Or are tremors and dystonia independent of each other and do their own thing?

Share this post


Link to post
Share on other sites

I am VERY new to this whole thing and don't know the lingo yet.  Just trying to absorb what I can.

 

Can you please explain what dystonia is and what it looks like?  Also dyskinesia? 

 

I was just diagnosed with left hand tremor but nothing else.  Started taking 1 Sinemet per day

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×